EconPapers    
Economics at your fingertips  
 

Continuous-time term structure models: Forward measure approach (*)

Marek Rutkowski () and Marek Musiela ()
Additional contact information
Marek Rutkowski: Institute of Mathematics, Politechnika Warszawska, PL-00-661 Warszawa, Poland
Marek Musiela: School of Mathematics, University of New South Wales, Sydney 2052, NSW, Australia

Finance and Stochastics, 1997, vol. 1, issue 4, 261-291

Abstract: The problem of term structure of interest rates modelling is considered in a continuous-time framework. The emphasis is on the bond prices, forward bond prices and so-called LIBOR rates, rather than on the instantaneous continuously compounded rates as in most traditional models. Forward and spot probability measures are introduced in this general set-up. Two conditions of no-arbitrage between bonds and cash are examined. A process of savings account implied by an arbitrage-free family of bond prices is identified by means of a multiplicative decomposition of semimartingales. The uniqueness of an implied savings account is established under fairly general conditions. The notion of a family of forward processes is introduced, and the existence of an associated arbitrage-free family of bond prices is examined. A straightforward construction of a lognormal model of forward LIBOR rates, based on the backward induction, is presented.

Keywords: Term structure of interest rates; forward measure; martingale measure; LIBOR rate (search for similar items in EconPapers)
JEL-codes: E43 E44 (search for similar items in EconPapers)
Date: 1997-09-30
Note: received: July 1996; final version received: October 1996
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (53) Track citations by RSS feed

Downloads: (external link)
http://link.springer.de/link/service/journals/00780/papers/7001004/70010261.pdf (application/pdf)
http://link.springer.de/link/service/journals/0078 ... 01004/70010261.ps.gz (application/postscript)
Access to the full text of the articles in this series is restricted

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:finsto:v:1:y:1997:i:4:p:261-291

Ordering information: This journal article can be ordered from
http://www.springer. ... ance/journal/780/PS2

Access Statistics for this article

Finance and Stochastics is currently edited by M. Schweizer

More articles in Finance and Stochastics from Springer
Bibliographic data for series maintained by Sonal Shukla ().

 
Page updated 2019-11-06
Handle: RePEc:spr:finsto:v:1:y:1997:i:4:p:261-291